I'm sorry if this question is redundant....
@notloki I know you're knowledgeable here.
I've been getting very inconsistent effects from Ritalin. I recently increased my dosage, because I was experiencing more fatigue afternoons and having to nap. I take 20mg (extended in morning, before I get up), then I take 10mg (extended) after lunch. Pdoc said I could take 10mgIR no later than 3pm if needed.
I'm compliant with this routine. Dose 40 minutes before getting up, same exact breakfast every morning: oatmeal, fruit, yogurt, nuts, coffee. Yesterday, I felt pretty good and energetic in the morning (both mentally and physically). Then today, I feel focused..yet, (sort of zombie-dazed staring at screen), incredibly drowsy/tired and apathetic, like I really need to nap. I get plenty of sleep every night.
Is there a reason this is happening? Seems doses effect me differently all the time. I prefer extended because the IR (while it hits more noticeably) I feel more intense energy crash and can become moody...Note: Pdoc will not let me change until I hit the max (60mg), and other stimulants (even Adderall) are either extremely hard or impossible to get prescribed here.
TL;DR: Can Vraylar cause a "frog in the throat" symptom, so that I sound like I'm whispering and hoarse?
I'm bipolar, medicated for 15 years now. Up until 3-4 weeks ago, I was on 1200mg Lithium, 200mg Lamictal, and 1.5mg Vraylar. The first two are years old, the 1.5mg Vraylar was added several months ago. It messed with my sleep but that faded after 1-2 months.
3-4 weeks ago, my PDoc raised my Vraylar to 3mg, then several days later to 4.5mg, then several days later to 6mg. The goal was to address bipolar depression that hit me suddenly. However, the side effect of restlessness was too much - I couldn't stay in my chair long enough to get any work done. So we reversed the Vraylar, dropping 6mg -> 4.5mg -> 3mg -> 1.5mg over a couple weeks. (And then added 100mg Wellbutrin).
One side effect that came in along with the restlessness was vocal problems. It felt like I had a frog in my throat, and I would revert to a whispery voice. My voice sounds hoarse, the way it does when you overuse it and have to speak softly for a while. And every time I think it's getting better I talk with someone and find it's not. I think there's been improvement but not uniformly.
It's not listed as a side effect in the Vraylar PI sheet.
Has anyone experienced or heard of this sort of symptom, with Vraylar or any other med?
So, I've been dealing with this for a while and didn't realize it was a problem up until recently. I'm seeing the patterns more over the course of actually, a few years. So, the problem that I'm currently having is with morning depression up until after noon. I have schizoaffective disorder bipolar type and GAD, but for some reason depression is my most prominent symptom. Maybe for the first hour or so of waking up, I feel pretty good and ready to start the day. However, after I eat and take my meds, I just fall into this cranky, irritable mood and then I'm just depressed the rest of the morning. I see my doctor on Monday, so I'm definitely going to say something. But I also want to hear from you guys on how to deal with it, since we are the ones suffering with mental illness. Advice can really help these days. Thanks!
Oh PS. My doctor just started me on Vraylar last week. So far so good. Coming to think of it though, it actually could be the simple fact that I'm still getting used to this new dose (I was on 1.5 mg and now I'm on my 2nd day of 3mg). However, morning depression has always been a problem for me. Maybe I just need to wait it out and see... Again, I will speak to my doctor about it too.
It's a thing! Allergan submitted data from 3 trials. Two demonstrated that 1.5mg was superior to placebo in treating bipolar depression, and the other study demonstrated that both 1.5mg and 3mg were capable doses. Therefore, the acute manic/mixed indication and dosing will remain the same with an initial dose of 1.5mg and recommended dose range of 3-6mg. Whereas bipolar depression will be a starting dose of 1.5mg with a recommended range of 1.5-3mg.
This is a big step because now cariprazine joins both quetiapine and lurasidone as being the only 3 medications approved to treat bipolar depression specifically. Lamotrigine is often used but it's only approved to delay the time between episodes (manic/mixed or depressed).
Hi again. Quick question for those of you who have tried Vraylar... I've been on it @ 1.5 mg for a few days and it's making me sleepy to the point that I have to take a nap in my car on my lunch hour. Has anyone experienced sleepiness as a side effect but had it go away after a while?